MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105M
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), and a sheath.During the procedure, the physician placed the benchmark into the left internal carotid artery (ica) via radial access using the 5f select and sheath.While removing the 5f select, the benchmark started to leak near the hub.Therefore, physician removed the benchmark in one piece.The procedure was completed using another benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark revealed a fracture on the proximal end of the catheter.Based on the reported complaint, the benchmark was removed in one piece, therefore it is likely that a kink worsened to the observed fracture after removal from the procedure.If the benchmark is manipulated against resistance during use, damage such as a kink may occur.This damage may have contributed to the reported leak near the hub.Further evaluation of the device revealed kinks, and ovalization along the catheter shaft.Based on the reported complaint, this damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19907866
Report Number3005168196-2024-00275
Device Sequence Number12930135
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F105M
Device Lot NumberF00010430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Date Report Sent to FDA01/01/2005